Alert archive / Oklahoma / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Norman, OK

June 8, 2014Hardeman County, Wilbarger County, Texas; 4 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 8, 2014, 1:01 AM CDT for Hardeman County, Wilbarger County, Texas; 4 counties in Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2014, 1:01 AM CDT (06:01 UTC)
Expired
Jun 8, 2014, 4:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 25 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:08 AM CDTFLOODAltus, OK62 WEST OF ALTUS AND BROADWAY IN ALTUS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WGUS54 KOUN 080601
FFWOUN
OKC057-065-075-141-TXC197-487-080900-
/O.NEW.KOUN.FF.W.0003.140608T0601Z-140608T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HARMON COUNTY IN SOUTHWEST OKLAHOMA...
  TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
  JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
  HARDEMAN COUNTY IN NORTHERN TEXAS...
  NORTHERN WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 400 AM CDT

* AT 1258 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  HEAVY RAIN FALLING. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN 
  AROUND ODELL WITH 2 TO 3 INCHES OF RAIN AROUND GOODLETT AND ALTUS. 
  ADDITIONAL HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS MOVING 
  EAST FROM THE TEXAS PANHANDLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALTUS...FREDERICK...QUANAH...HOLLIS...SNYDER...GRANDFIELD...
  TIPTON...CHILLICOTHE...OLUSTEE...ELDORADO...MOUNTAIN PARK...
  DAVIDSON...MANITOU...MARTHA...GOULD...ELMER...HEADRICK...
  HOLLISTER...FRIENDSHIP AND LOVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3471 9998 3473 9944 3475 9944 3479 9891
      3460 9882 3451 9883 3451 9878 3416 9863
      3418 9891 3421 9895 3418 9895 3423 9999

$$

SIX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:57 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 7, 11:57 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT JUN 7 2014

.AVIATION...
TSRA WILL BECOME MORE WIDESPREAD EARLY IN THE PD...ESP FROM CNTRL OK
SITES SWD AND WILL GO WITH PREVAILING/TEMPO TSRA GROUPS EARLY ON.
SHOWERS/MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED TO LINGER IN
THE WAKE OF THE CONVECTIVE COMPLEX DURING THE EARLY MORNING.
CONDITIONS EXPECTED TO IMPROVE LATER SUNDAY AS MCV MOVES OFF TO THE
EAST.

&&

.PREV DISCUSSION... /ISSUED 1015 PM CDT SAT JUN 7 2014/

.DISCUSSION...
SCATTERED STRONG/SEVERE STORMS CONTINUE TO DEVELOP IN WAA ZONE
NORTH OF SURFACE FRONT/OUTFLOW BOUNDARY FROM N TX INTO FAR SE OK.
TSTM COMPLEX CONTINUING TO SHAPE AS IT MOVES SEWD OFF THE HIGH
PLAINS. EXPECT THESE STORMS TO CONTINUE SEWD INTO THE FA LATER
TONIGHT WITH THE BEST COVERAGE OVER SRN PARTS OF THE REGION. THIS
ALREADY WELL DEPICTED IN THE GRIDS AND WILL ONLY MAKE MINIMAL
ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  81  67  80 /  70  40  70  60
HOBART OK         67  83  65  82 /  70  40  70  30
WICHITA FALLS TX  68  87  68  85 /  70  40  70  40
GAGE OK           63  78  62  80 /  50  30  60  30
PONCA CITY OK     65  78  65  79 /  40  40  70  70
DURANT OK         69  86  68  82 /  70  60  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
     050.

TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.

&&

26/02
Hazardous weather outlook, Jun 7, 9:10 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT SAT JUN 7 2014

OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM
CHEYENNE TO WEATHERFORD TO PURCELL TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 5 AM SUNDAY
MORNING.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS
HEAVY RAINFALL MAY RESULT IN SOME FLOODING

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO
DEVELOP NEAR AND NORTH OF A FRONTAL BOUNDARY FROM WESTERN NORTH
TEXAS INTO SOUTHERN OKLHOMA THIS EVENING. ADDITIONAL THUNDERSTORMS WILL ALSO
LIKELY MOVE SOUTHEASTWARD FROM THE HIGH PLAINS INTO OKLAHOMA AND
NORTH TEXAS LATER TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE
AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN
HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES
WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 8, 12:18 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CDT SUN JUN 8 2014

OKZ040-041-080545-
GARVIN OK-MURRAY OK-
1218 AM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARVIN AND NORTH CENTRAL
MURRAY COUNTIES UNTIL 1245 AM CDT...

AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELMORE
CITY...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3452 9742 3469 9751 3486 9717 3485 9707
      3465 9696
TIME...MOT...LOC 0515Z 244DEG 27KT 3464 9738
Local storm report, Jun 8, 12:26 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     4 ENE ODELL             34.37N 99.35W
06/08/2014  M62 MPH          WILBARGER          TX   MESONET

&&

MDAY
Local storm report, Jun 8, 12:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     ALTUS                   34.64N 99.33W
06/08/2014  M73 MPH          JACKSON            OK   TRAINED SPOTTER

&&

MDAY
Local storm report, Jun 8, 12:46 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     3 S ALTUS               34.60N 99.33W
06/08/2014  M69 MPH          JACKSON            OK   MESONET

&&

MDAY
Local storm report, Jun 8, 12:51 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     3 ESE HOLDENVILLE       35.07N 96.35W
06/08/2014  M63 MPH          HUGHES             OK   MESONET

&&

MDAY
Local storm report, Jun 8, 12:55 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     TSTM WND GST     ALTUS                   34.64N 99.33W
06/08/2014  M60 MPH          JACKSON            OK   ASOS

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:48 PM CDTSevere Thunderstorm WarningOUNClay27 min
Jun 7, 8:15 PM CDTSevere Thunderstorm WarningOUNClay45 min
Jun 7, 10:42 PM CDTSevere Thunderstorm WarningOUNHardeman48 min
Jun 7, 11:15 PM CDTSevere Thunderstorm WarningOUNHardeman45 min
Jun 7, 11:55 PM CDTAreal Flood AdvisoryOUNHardeman, Wilbarger3 hr
Jun 7, 11:59 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger46 min
Jun 8, 12:41 AM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger49 min
Jun 8, 1:30 AM CDTSevere Thunderstorm WarningOUNClay, Wichita, Wilbarger45 min
Jun 8, 2:04 AM CDTSpecial Weather StatementOUNBaylor, Hardeman, Knox, Wilbarger26 min
Jun 8, 2:43 AM CDTSpecial Weather StatementOUNArcher, Baylor, Clay, Wichita47 min
Jun 8, 3:29 AM CDTSpecial Weather StatementOUNArcher, Clay, Wichita46 min
Jun 7, 7:33 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love42 min
Jun 7, 8:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 7, 8:38 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens52 min
Jun 7, 8:47 PM CDTSpecial Weather StatementOUNKiowa28 min
Jun 7, 8:58 PM CDTSevere Thunderstorm WarningOUNLove46 min
Jun 7, 9:17 PM CDTSpecial Weather StatementOUNBeckham28 min
Jun 7, 9:20 PM CDTSpecial Weather StatementOUNStephens25 min
Jun 7, 9:24 PM CDTSevere Thunderstorm WarningOUNGarvin51 min
Jun 7, 9:29 PM CDTSevere Thunderstorm WarningOUNCarter, Murray46 min
Jun 7, 9:33 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens31 min
Jun 7, 10:14 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie28 min
Jun 7, 10:15 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray45 min
Jun 7, 10:36 PM CDTAreal Flood AdvisoryOUNGarvin3 hr
Jun 7, 10:58 PM CDTSevere Thunderstorm WarningOUNJohnston35 min
Jun 7, 10:59 PM CDTSpecial Weather StatementOUNPontotoc31 min
Jun 7, 11:02 PM CDTSpecial Weather StatementOUNJackson28 min
Jun 7, 11:30 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole45 min
Jun 7, 11:31 PM CDTSpecial Weather StatementOUNGreer, Harmon29 min
Jun 7, 11:56 PM CDTSpecial Weather StatementOUNPottawatomie34 min
Jun 8, 12:08 AM CDTSpecial Weather StatementOUNGrady37 min
Jun 8, 12:16 AM CDTSpecial Weather StatementOUNAtoka, Coal29 min
Jun 8, 12:18 AM CDTSpecial Weather StatementOUNGarvin27 min
Jun 8, 12:41 AM CDTSevere Thunderstorm WarningOUNAtoka49 min
Jun 8, 1:25 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady3 hr
Jun 8, 1:33 AM CDTSpecial Weather StatementOUNCleveland27 min
Jun 8, 1:37 AM CDTSevere Thunderstorm WarningOUNCleveland23 min
Jun 8, 2:14 AM CDTSpecial Weather StatementOUNComanche, Cotton31 min
Jun 8, 2:28 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma2 hr
Jun 8, 2:42 AM CDTSpecial Weather StatementOUNSeminole33 min
Jun 8, 3:38 AM CDTFlash Flood WarningOUNGrady2 hr
Jun 8, 4:01 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more3 hr
Jun 8, 4:16 AM CDTSpecial Weather StatementOUNCarter, Jefferson, Love, Stephens44 min
Jun 8, 4:40 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, Murray, Pontotoc110 min
Jun 8, 5:22 AM CDTAreal Flood AdvisoryOUNAtoka, Coal, Hughes, Johnston, Pontotoc3 hr
Jun 8, 5:49 AM CDTSpecial Weather StatementOUNJohnston, Marshall41 min

Nearby

Flash Flood Warnings in Oklahoma, 2014Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.